Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Kansas City, MO

June 11, 2006Daviess County, DeKalb County, Gentry County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 11, 2006, 12:45 AM CDT for Daviess County, DeKalb County, Gentry County, Missouri. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2006, 12:45 AM CDT (05:45 UTC)
Expired
Jun 11, 2006, 10:30 AM CDT
In force
10 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Daviess County, MO, DeKalb County, MO, Gentry County, MO

The radar

The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 110545
FFWEAX
MOC061-063-075-111530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 AM CDT SUN JUN 11 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  NORTHEASTERN DEKALB COUNTY IN NORTHWEST MISSOURI
  SOUTHEASTERN GENTRY COUNTY IN NORTHWEST MISSOURI

* UNTIL 1030 AM CDT

* AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. OVER THREE INCHES OF RAINFALL HAS FALLEN OVER WESTERN 
DAVIES COUNTY SINCE 11 PM SATURDAY EVENING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
GALLATIN...JAMESPORT AND PATTONSBURG.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 4011 9438 3983 9431 3979 9382 4012 9381

$$

PREDMORE
3 follow-up statements
000 
WGUS73 KEAX 110725
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
219 AM CDT SUN JUN 11 2006

MOC061-063-075-111530-
GENTRY MO-DAVIESS MO-DEKALB MO-
219 AM CDT SUN JUN 11 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIESS...NORTHEASTERN
DEKALB AND SOUTHEASTERN GENTRY COUNTIES UNTIL 1030 AM CDT...

AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED OVER THREE INCHES OF RAIN HAS FALLEN ACROSS 
THE WARNED AREA...ESPECIALLY IN THE PATTONSBURG AREA.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE 
WARNED AREA...AND WILL CONTINUE TO DO SO THROUGH AT LEAST 5 AM. 
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...GALLATIN...JAMESPORT AND PATTONSBURG.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 4011 9438 3983 9431 3979 9382 4012 9381

$$

LVQ
000 
WGUS73 KEAX 110847
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 AM CDT SUN JUN 11 2006

MOC061-063-075-111530-
GENTRY MO-DAVIESS MO-DEKALB MO-
343 AM CDT SUN JUN 11 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIESS...NORTHEASTERN
DEKALB AND SOUTHEASTERN GENTRY COUNTIES UNTIL 1030 AM CDT...

AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED OVER 3 INCHES OF RAIN HAS FALLEN IN AREAS 
AROUND PATTONSBURG SO FAR.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE 
WARNED AREA. THE HEAVIEST RAINFALL WILL FALL BEFORE 5 AM...WITH THE 
HIGHEST RAINFALL PRODUCING THUNDERSTORMS MOVING FARTHER SOUTH OF THE 
AREA AFTER THAT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GALLATIN...JAMESPORT AND PATTONSBURG.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 4011 9438 3983 9431 3979 9382 4012 9381

$$

LVQ
000 
WGUS73 KEAX 111303
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 AM CDT SUN JUN 11 2006

MOC061-063-075-111313-
GENTRY MO-DAVIESS MO-DEKALB MO-
803 AM CDT SUN JUN 11 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DAVIESS...
NORTHEASTERN DEKALB AND SOUTHEASTERN GENTRY COUNTIES HAS BEEN
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.


LAT...LON 4011 9438 3983 9431 3979 9382 4012 9381

$$

LVQ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 9:55 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 10, 9:55 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT SAT JUN 10 2006

.DISCUSSION...
FOR NORTHERN FRINGE OF COUNTIES...HAVE DISCONTINUED FLASH FLOOD
WATCH AS IT APPEARS EFFECTIVE SURFACE BOUNDARY OVERNIGHT WILL BE
STAYING SOUTH OF MISSOURI RIVER AND INITIAL LOW LEVEL JET
DEVELOPMENT IS SHOWING ONLY ABOUT 25 KTS OF WINDS. THIS JET IS
EXPECTED TO VEER OVERNIGHT...SO WEST TO EAST TRAINING IS STILL
EXPECTED...BUT WITH SLIGHTLY DRIER AIR ALREADY PUSHING INTO ST
JOSEPH AND CHILLICOTHE...DEWPOINTS NOW RUNNING IN THE UPPER 50S TO
LOWER 60S...THINK THAT THOSE AREAS SHOULD NOT BE SEE SUBSTANTIAL
RAINFALL OVERNIGHT. FLASH FLOOD GUIDANCE FOR AREAS FROM CHILLICOTHE
TO PLATTSBURG IS QUITE HIGH...IN THE 3.5 TO 4.0 RANGE...AND EVEN ST
JOSEPH AND TROY KANSAS WOULD NEED 2.5 TO 3.0 INCHES OF RAINFALL TO
CREATE FLOODING PROBLEMS. WILL ADD LINN COUNTY IN KANSAS TO WATCH AS
THEY WILL BE IN THE VICINITY OF THE SURFACE BOUNDARY OVERNIGHT.

PC

&&

.PREV DISCUSSION...
400 PM CDT SAT...
THE LATEST RUC ANALYSIS SUGGESTS THAT THE CAP IS GRADUALLY WEAKENING
IN TWO AREAS IN THE CENTRAL UNITED STATES. NORTHERN OKLAHOMA AND
SOUTHERN KANSAS HAVE REACHED CONVECTIVE TEMPERATURE WITH READINGS
OVER 100F AND DEWPOINTS NEAR 60F. FURTHER EAST WHERE 700MB
TEMPERATURES ARE COOLER...CENTRAL AND EASTERN MISSOURI IS PRIMED FOR
SURFACE BASED CONVECTION. FOR EASTERN KANSAS AND WESTERN MISSOURI...
CONVECTIVE TEMPERATURES ARE AROUND 95F...SO SINCE THE KANSAS CITY
AREA WILL NOT REACH CONVECTIVE TEMPERATURE THIS AFTERNOON...STORMS
MAY NOT IGNITE UNTIL EARLY EVENING. AT THIS POINT...THE MOST LIKELY
SCENARIO IS FOR CONVECTION OVER SOUTHERN KANSAS TO SPREAD NORTHEAST
AS A SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY APPROACHES THE REGION.
A NARROW WEDGE OF HIGHER SURFACE DEWPOINTS HAVE BEGUN TO ADVECT INTO
EASTERN KANSAS AND ARE POOLED ALONG THE STATIONARY FRONT DRAPED FROM
SAINT JOSEPH TO MOBERLY. MOISTURE POOLING...A PERSISTENT
SOUTHWESTERLY LOW LEVEL JET...AND THE LIKELIHOOD OF REGENERATION
ALONG THE WESTERN FLANK OF AN MCS THIS EVENING HAS LED SEVERAL
FORECAST OFFICES TO POST A FLASH FLOOD WATCH ALONG THE LOWER
MISSOURI RIVER FOR TONIGHT. AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE
AND A FEW SPOTS COULD RECEIVE AS MUCH AS 5 INCHES IF THE MESOSCALE
FACTORS COME TOGETHER THIS EVENING. FLASH FLOOD GUIDANCE IS HIGH
(BETWEEN 2 AND 3 INCHES FOR 3 HOURS)...BUT TONIGHTS SYNOPTIC SETUP
CERTAINLY FAVORS HEAVY RAIN.

KOCH

FOR SUNDAY...AND INTO THE EARLY PART OF NEXT WEEK...THE DRY COOL
CANADIAN AIRMASS BEHIND THE FRONT...THATS PUSHING INTO MISSOURI
TODAY...WILL SPREAD ACROSS EASTERN KANSAS AND MISSOURI BY SUNDAY
AFTERNOON. SUNDAY MORNING MIGHT HAVE LINGERING STORMS AS THE FRONT
PUSHES INTO SOUTHERN MISSOURI...BUT BY THE AFTERNOON HOURS IT LOOKS
LIKE THE ACTIVITY WILL BE FOCUSED MORE TO OUR SOUTH OR EAST...
DEPENDING ON THE MODEL YOU PREFER. THE GFS IS SLOWER WITH THE
PROGRESS OF THE FRONT INTO SOUTHERN MISSOURI...ALLOWING MORE PRECIP
TO CARRY OFF TO OUR EAST. MEANWHILE THE NAM SINKS THE FRONT SOUTH A
LITTLE FASTER TAKING THE PRECIP WITH IT. EITHER WAY IT LOOKS LIKE
SUNDAY AFTERNOON AND THE FIRST HALF OF NEXT WORK WEEK WILL BE DRY.
TEMPERATURE SHOULD STAY AT OR BELOW SEASONAL NORMALS THROUGH
MONDAY...WITH TEMPS JUMPING BACK UP TUESDAY.

FOR THE MID PORTION OF NEXT WEEK AND INTO THE WEEKEND THE MODELS
HAVE STARTED TO COME IN LINE...AND ARE IN FAIRLY GOOD GENERAL
AGREEMENT. LATEST RUNS OF THE ECMWF/GFS/UKMET POINT AT A STOUT EAST
PACIFIC WAVE DIVING SOUTH JUST OF THE WEST COAST. THE IMPLICATION IS
THAT THE WEST CONUS RIDGE WILL EVENTUAL SHIFT INTO THE PLAINS UNDER
THE IMPACT OF THE EAST PACIFIC TROUGH...WHICH IS A MORE PROGRESSIVE
SOLUTION THAN WHAT WAS OFFERED IN EARLIER RUNS. LOCALLY THIS WOULD
IMPLY THAT EASTERN KANSAS AND NORTHERN MISSOURI WOULD MOVE FROM A
UNSETTLED NORTHWEST FLOW...WITH MULTIPLE CHANCES FOR MCS
ACTIVITY...TO BEING UNDER THE RIDGE AXIS LEAVING US HOT AND DRY.
REMOVED CHANCE POPS FROM THE LAST HALF OF THE FORECAST AS A
RESULT...AS WELL AS BUMP TEMPERATURES.

CUTTER

1030 AM SAT...
ANALYSIS OF 12Z UPPER AIR DATA AND THE LATEST SURFACE OBSERVATIONS
SHOW THAT THE ATMOSPHERE REMAINS SURPRISINGLY DRY OVER THE CENTRAL
PLAINS. THE 850MB DEWPOINT DEPRESSION ON THE 12Z SPRINGFIELD
SOUNDING WAS A WHOPPING 23C...AND THE MOISTURE REMAINS LIMITED FOR
THE MAJORITY OF THE SOUTHERN PLAINS. RUC AND NAM MODEL SOUNDINGS
SUGGEST THAT LOW AND MID LEVEL MOISTURE WILL BE ON THE INCREASE THIS
AFTERNOON...AS MOISTURE IS DRAWN OUT OF SOUTHERN TEXAS. SURFACE
DEWPOINTS WILL LIKELY POOL ALONG THE FRONT EXTENDING FROM SAINT
LOUIS TO FALLS CITY NEBRASKA...BUT A WELL MIXED BOUNDARY LAYER WILL
LIKELY PROHIBIT DEWPOINTS FROM REACHING THE UPPER 60S. ONCE AGAIN
CAPE FORECASTS FROM THE NAM WILL BE TOO HIGH TODAY. RUC MAY BE MORE
REASONABLE WITH 1000 TO 2000 J/KG.

STORMS THIS AFTERNOON WILL LIKELY HAVE A CHARACTERISTICS THAT WE
SELDOM SEE AROUND THE MISSOURI VALLEY. FORECAST SOUNDINGS SUGGEST
MORE OF AN INVERTED V WITH MOST OF THE MOISTURE LOADED IN THE
MIDDLE AND UPPER PORTIONS OF THE ATMOSPHERIC COLUMN WITH LARGE
DEWPOINT DEPRESSIONS NEAR THE SURFACE. STEEP MID LEVEL LAPSE RATES
SUGGEST THAT EVEN ELEVATED STORMS THIS AFTERNOON WILL HAVE THE
POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS (DRY MICROBURSTS)
AND LARGE HAIL THE PRIMARY THREATS. THE DRY LOW LEVELS MAY LIMIT THE
FLASH FLOOD POTENTIAL A BIT...BUT THE PERSISTENT AXIS OF THE LOW
LEVEL JET OVER SOUTHERN KANSAS THROUGH MUCH OF THE NIGHT IS A
CONCERN THAT STORMS WILL HAVE THE TENDENCY TO BACKBUILD TONIGHT. A
FLASH FLOOD WATCH WILL BE CONSIDERED FOR THE FORECAST UPCOMING THIS
AFTERNOON...ALONG AND JUST SOUTH OF THE MISSOURI RIVER...EVEN THOUGH
THE LACK OF GROUND MOISTURE.

TIME OF INITIATION IS TOUGH TO DETERMINE AT THIS TIME...BECAUSE
STORMS MAY IGNITE ON ELEVATED INSTABILITY THIS AFTERNOON AS MID
LEVEL MOISTURE IS ADVECTED INTO THE REGION. SO MONITORING CONVECTIVE
TEMPERATURE MAY NOT PROVIDE AN ACCURATE IGNITION TIME. BOTH THE NAM
AND RUC ARE IN GOOD AGREEMENT TRIGGERING CONVECTION BETWEEN 20Z AND
23Z.

KOCH

&&

425 AM SAT...
FORECAST CONCERNS WILL CENTER ON ONGOING CONVECTION THIS
MORNING...POSSIBLE LATE AFTERNOON/EVENING SEVERE STORMS TODAY AND
TEMPERATURES NEXT SEVERAL DAYS. A WEAK VORTICITY LOBE FROM EAST
CENTRAL NE INTO NORTH CENTRAL KS APPEARS TO BE THE DRIVING FORCE IN
MAINTAINING ELEVATED SCATTERED CONVECTION ALONG THE 850MB THETAE
RIDGE FROM CENTRAL/NORTHEAST KS ACROSS FAR NORTHERN MO. EXPECT THIS
TO CONTINUE ACROSS NORTHERN 1/4 OF CWA THROUGH AT LEAST MID MORNING.
NORTHWEST-SOUTHEAST ORIENTED FRONTAL BOUNDARY FROM SOUTHEAST NE LOW
THROUGH ABOUT THE STL AREA HAS SHIFTED A BIT TO THE WEST THIS
MORNING. THIS BOUNDARY WILL BECOME A FOCUS FOR MORE
ORGANIZED/POSSIBLE SEVERE STORMS THIS AFTERNOON. GFS/NAM HAVE BEEN
FAIRLY CONSISTENT IN SHIFTING THIS FRONT TO THE SOUTHWEST...OR MORE
LIKELY THE COLD POOLS/OUTFLOWS WILL FORCE THE CONVERGENCE ZONE TO
THE SOUTHWEST. 06Z NAM CORFIDI VECTORS NO LONGER SIGNAL ANY
BACKBUILDING THIS EVENING. HOWEVER THE SSW 850MB FLOW WILL FEED
BETTER MOISTURE/INSTABILITY INTO THE BAROCLINIC ZONE. THIS WILL
MAINTAIN AN ACTIVE AREA FOR STORM FORMATION AS CELLS PROPAGATE TO
THE EAST. AS ALWAYS THE NAM OVERDOES THE LOW LEVEL MOISTURE.
ALTHOUGH DEEP GULF MOISTURE WILL BE LACKING THERE SHOULD BE
SUFFICIENT POOLING ALONG THE FRONT TO ENSURE MID 60S DEWPOINTS THIS
AFTERNOON. MODIFYING THE PROGGED SOUNDINGS YIELD MUCAPES IN THE
2000-3000 J/KG RANGE. COMBINED WITH MODERATE 0-6KM SHEAR VALUES
BETWEEN 40-50KTS SUFFICIENT SUPPORT WILL BE AROUND FOR
SUPERCELLS/SEVERE STORMS. AGREE WITH PREVIOUS FORECAST THAT INITIAL
SEVERE THREAT WILL MOST LIKELY BE FROM LARGE HAIL...EVOLVING INTO
SMALL BOW ECHOES PRODUCING WIND DAMAGE AND VERY HEAVY RAINFALL.
PRECIPITABLE WATER VALUES WILL BE 150% OR GREATER THAN NORMAL.
RELATIVELY HIGH FLASH FLOOD GUIDANCE VALUES AND LACK OF ANTECEDENT
RAINS SUGGESTS HOLDING OFF ISSUING ANY TYPE OF FLOOD WATCH. WILL
MENTION HEAVY RAIN POTENTIAL IN HAZARDOUS WEATHER OUTLOOK. TONIGHT
MAY BE A DIFFERENT STORY AS BOTH THE NAM AND GFS SIGNAL AN MCS
FORMING OVER THE CENTRAL HIGH PLAINS AND THEN ROLLING ESE ALONG THE
SOUTHERN EDGE OF THE 850MB BAROCLINIC ZONE AND THROUGH THE SOUTHERN
HALF OF THE CWA. DEPENDING UPON HOW MUCH RAIN FALLS THIS AFTERNOON
AND EARLY EVENING WILL DETERMINE WHERE AND IF A FLOOD WATCH WILL BE
NEEDED.

AS FOR HIGH TEMPERATURES...THEY WILL BE A CRAPSHOOT TODAY NEAR THE
FRONT DUE TO ONGOING PRECIPITATION...LEFT OVER CLOUD DEBRIS AND ANY
SUNSHINE THAT CAN BREAK THROUGH. LOW/MID 90S ACROSS WEST CENTRAL AND
SOUTHWEST SECTIONS OF THE CWA ARE CERTAINLY POSSIBLE. THE FRONTAL
BOUNDARY CURRENTLY OVER NORTHEAST MO WILL SLIDE SOUTH OF THE CWA ON
SUNDAY WITH STRONG COLD AIR ADVECTION COOLING TEMPERATURES 15-20
DEGREES VS TODAY. TEMPERATURES DURING THE PREDAWN HOURS NORTH OF THE
FRONT ARE IN THE 50S ACROSS NORTHERN IA AND THIS AIR WILL EVENTUALLY
SETTLE INTO THE CWA BY MONDAY MORNING.

HAVE REMOVED PRECIPITATION THREAT FROM THE FORECAST FOR MONDAY
THROUGH TUESDAY AS THE GREAT LAKES HIGH PRESSURE SYSTEM IS NOW
FORECAST TO BE STRONGER THAN EARLIER ADVERTISED AND WILL STICK
AROUND A BIT LONGER. THIS WILL RESULT IN A MORE EASTERLY COMPONENT
TO THE BOUNDARY LAYER WHICH WILL ADVECT IN COOLER AND DRIER AIR FROM
IL/WI/IN. THUS HAVE LOWERED DEWPOINTS AND TEMPERATURES FOR MONDAY
THROUGH TUESDAY.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR
     MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
     MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR
     KSZ057-KSZ060-KSZ103-KSZ104-KSZ105.

WFO EAX
Hazardous weather outlook, Jun 10, 1:06 PM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT SAT JUN 10 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
TO CONTINUE ACROSS NORTHEAST KANSAS AND FAR NORTHERN MISSOURI. NO
SEVERE WEATHER IS EXPECTED WITH ANY OF THESE STORMS.

LATER THIS AFTERNOON STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO
FORM ALONG A COLD FRONT AS IT SHIFTS FROM NORTHERN MISSOURI TOWARDS
INTERSTATE 70. ALTHOUGH THE ENTIRE REGION HAS A RISK FOR SEVERE
STORMS THE AREA WITH THE BEST THREAT FOR SEVERE THUNDERSTORMS IS
SOUTH OF A ST JOSEPH TO MACON LINE. INCREASING MOISTURE...INSTABILITY
AND WIND SHEAR WILL BE SUFFICIENT TO SUPPORT ORGANIZED SEVERE STORMS
AFTER 3 PM. LARGE HAIL WILL INITIALLY BE THE PRIMARY SEVERE THREAT...
BUT AS THE STORMS EVOLVE INTO CLUSTERS DAMAGING WINDS IN ADDITION TO
LARGE HAIL WILL BE POSSIBLE. THE SEVERE THREAT SHOULD DIMINISH BY MID
EVENING.

IN ADDITION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE
POSSIBLE OVERNIGHT AS THE POTENTIAL EXISTS FOR STORMS TO CONTINUOUSLY
FORM ALONG THE COLD FRONT AS IT STALLS IN THE VICINITY OF INTERSTATE
70. THEREFORE...A FLASH FLOOD WATCH WILL BE ISSUED FOR AREAS ALONG
INTERSTATE 70 FOR THIS EVENING. THIS WILL INCLUDE ALL OF THE KANSAS
CITY METROPOLITAN AREA...AS WELL AS THE CITIES OF HIGGINSVILLE...
WARRENSBURG...MARSHALL...SEDALIA...FAYETTE...AND BOONVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN PRODUCING THUNDERSTORMS MAY BE ONGOING FROM WEST CENTRAL
TO NORTHEAST MISSOURI SUNDAY MORNING. THESE STORMS SHOULD EXIT THE
REGION BY NOON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
SOUTH OF A LINE FROM ST JOSEPH...TO CHILLICOTHE...AND MACON.

CUTTER

In the hours before

Special weather statement, Jun 10, 11:21 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1121 PM CDT SAT JUN 10 2006

MOZ025-033-040-110445-
HOWARD-MACON-RANDOLPH-
1121 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN HOWARD...RANDOLPH AND
SOUTHEASTERN MACON COUNTIES UNTIL 1145 PM CDT...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM NORTH OF
HUNTSVILLE...SOUTH TO HIGBEE TO NEAR FAYETTE. THESE STORMS WERE
MOVING EAST AT 20 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THE STRONGEST STORMS.

HUDSON
Local storm report, Jun 10, 11:27 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             FAYETTEVILLE            38.88N 93.77W
06/10/2006  E1.50 INCH       JOHNSON            MO   LAW ENFORCEMENT

            WALNUT HAIL

&&

KOCH
Special weather statement, Jun 10, 11:28 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT SAT JUN 10 2006

MOZ014-015-023-110515-
DAVIESS-GRUNDY-LIVINGSTON-
1128 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHERN DAVIESS...NORTHWESTERN
LIVINGSTON AND SOUTHWESTERN GRUNDY COUNTIES UNTIL 1215 AM CDT...

AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE FROM JUST
SOUTH OF PATTONSBURG EAST THROUGH JAMESON TO NORTH OF JAMESPORT.
THESE STORMS WERE MOVING EAST AT 25 MPH.

PEOPLE IN DAVIESS...GRUNDY AND LIVINGSTON COUNTIES...INCLUDING THE
CITY OF JAMESPORT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

HUDSON
Local storm report, Jun 10, 11:36 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1123 PM     HAIL             RICHMOND                39.28N 93.97W
06/10/2006  E0.88 INCH       RAY                MO   LAW ENFORCEMENT

            PENNIES TO NICKEL HAIL

&&

KOCH
Local storm report, Jun 11, 12:27 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 AM CDT SUN JUN 11 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             MERRIAM                 39.02N 94.69W
06/10/2006  M1.25 INCH       JOHNSON            KS   PUBLIC

1029 PM     HAIL             1 N OVERLAND PARK       38.93N 94.68W
06/10/2006  M1.50 INCH       JOHNSON            KS   PUBLIC

1102 PM     HAIL             OVERLAND PARK           38.91N 94.68W
06/10/2006  M1.75 INCH       JOHNSON            KS   PUBLIC

1102 PM     HAIL             OVERLAND PARK           38.91N 94.68W
06/10/2006  M0.75 INCH       JOHNSON            KS   PUBLIC

1131 PM     HAIL             5 N WARRENSBURG         38.83N 93.73W
06/10/2006  M0.88 INCH       JOHNSON            MO   PUBLIC

&&

LVK
Special weather statement, Jun 11, 12:35 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1235 AM CDT SUN JUN 11 2006

MOZ014-110630-
DAVIESS-
1235 AM CDT SUN JUN 11 2006

...SIGNIFICANT WEATHER ALERT FOR CENTRAL DAVIESS COUNTY UNTIL 130 AM
CDT...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A STRONG THUNDERSTORM JUST SOUTH OF PATTONSBURG...OR 11 MILES
NORTHWEST OF GALLATIN. THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL
RAINFALL THAT MAY LEAD TO FLASH FLOODING.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF WEST CENTRAL DAVIESS
COUNTY...INCLUDING THE TOWN OF PATTONSBURG.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:00 PM CDTSevere Thunderstorm WarningEAXCooper45 min
Jun 10, 7:19 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis41 min
Jun 10, 8:00 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson45 min
Jun 10, 8:27 PM CDTSevere Thunderstorm WarningEAXHenry31 min
Jun 10, 10:17 PM CDTSevere Thunderstorm WarningEAXJackson43 min
Jun 10, 10:34 PM CDTSevere Thunderstorm WarningEAXClay, Jackson26 min
Jun 10, 10:44 PM CDTSevere Thunderstorm WarningEAXClay, Ray31 min
Jun 10, 10:54 PM CDTSevere Thunderstorm WarningEAXJackson37 min
Jun 10, 11:11 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis41 min
Jun 10, 11:15 PM CDTSevere Thunderstorm WarningEAXRay35 min
Jun 10, 11:26 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph34 min
Jun 10, 11:38 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Grundy, Livingston52 min
Jun 10, 11:41 PM CDTSevere Thunderstorm WarningEAXAdair, Macon34 min
Jun 10, 11:48 PM CDTSevere Thunderstorm WarningEAXCarroll26 min
Jun 11, 12:16 AM CDTSevere Thunderstorm WarningEAXAdair, Macon44 min
Jun 11, 12:42 AM CDTSevere Thunderstorm WarningEAXMercer31 min
Jun 11, 1:04 AM CDTFlash Flood WarningEAXDaviess, Gentry, Grundy, Harrison, Mercer, Sullivan and 1 more6 hr
Jun 11, 1:19 AM CDTFlash Flood WarningEAXAdair, Chariton, Linn, Macon, Randolph, Sullivan6 hr
Jun 11, 3:15 AM CDTFlash Flood WarningEAXGentry, Nodaway, Worth4 hr

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.